zbMATH — the first resource for mathematics

The fundamental solutions for the fractional diffusion-wave equation. (English) Zbl 0879.35036
The author provides the fundamental solutions of the Cauchy and signalling problems for the fractional evolution equation \(\partial^{2\beta}u/\partial t^{2\beta}=D\partial^2u/\partial x^2\), where \(0<\beta\leq1\), \(D>0\), \(x\) and \(t\) are the space-time variables and \(u(x,t;\beta)\) is the field variable, which is assumed to be causal, that is, vanishing for \(t<0\). These solutions are expressed by the corresponding Green’s functions and are analyzed by the Laplace transform and are expressed in terms of an entire auxiliary function \(M(z;\beta)\) of Wright type, where \(z=|x|/t^\beta\) is the similarity variable.

35G10 Initial value problems for linear higher-order PDEs
26A33 Fractional derivatives and integrals
35A08 Fundamental solutions to PDEs
Full Text: DOI
[1] Davis, H.T., The theory of linear operators, (1936), The Principia Press Bloomington · JFM 62.0457.02
[2] (), Chapter 13 · Zbl 1378.37001
[3] Gel’fand, I.M.; Shilov, G.E., ()
[4] Caputo, M., Elasticità e dissipazione, (1969), Zanichelli Bologna, (in Italian)
[5] Oldham, K.B.; Spanier, J., The fractional calculus, (1974), Academic Press New York · Zbl 0428.26004
[6] Samko, S.G.; Kilbas, A.A.; Marichev, O.I., Fractional integrals and derivatives, theory and applications, (), Minsk · Zbl 0617.26004
[7] Gorenflo, R.; Vessella, S., Abel integral equations: analysis and applications, (), #1461 · Zbl 0717.45002
[8] Miller, K.S.; Ross, B., An introduction to the fractional calculus and fractional differential equations, (1993), Wiley New York · Zbl 0789.26002
[9] Nigmatullin, R.R., The realization of the generalized transfer equation in a medium with fractal geometry, Phys. stat. sol. B, 133, 425-430, (1986)
[10] Mainardi, F., Fractional diffusive waves in viscoelastic solids, (), Appl. mech. rev., 46, 549-97, (1993), Abstract in
[11] Wyss, W., Fractional diffusion equation, J. math. phys., 27, 2782-2785, (1986) · Zbl 0632.35031
[12] Schneider, W.R.; Wyss, W., Fractional diffusion and wave equations, J. math. phys., 30, 134-144, (1989) · Zbl 0692.45004
[13] Kochubei, A.N., A Cauchy problem for evolution equations of fractional order, J. diff. eqs., 25, 8, 967-974, (1989) · Zbl 0696.34047
[14] Kochubei, A.N., Fractional order diffusion, J. diff. eqs., 26, 4, 485-492, (1990) · Zbl 0729.35064
[15] Mainardi, F., On the initial value problem for the fractional diffusion-wave equation, (), 246-251
[16] Mainardi, F.; Tomirotti, M., On a special function arising in the time fractional diffusion-wave equation, (), 171-183 · Zbl 0921.33010
[17] (), Chapter 18 · Zbl 1378.37001
[18] Bender, C.M.; Orszag, S.A., Advanced mathematical methods for scientists and engineers, (1987), McGraw-Hill Singapore, Chapter 3
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.